U.S. doctors online nowAsk doctors free
ZA
A 33-year-old female asked:

I have a history of cholestasis of pregnancy. i started taking contraceptives 2 months ago and now the symptoms have resurfaced. i took the last pill on tuesday night but the itching, nausea and fatigue is still there. what can i do/take to feel bter?

1 doctor answer2 doctors weighed in
Dr. John Berryman
Obstetrics and Gynecology 54 years experience
Cholestasis ?'s: Symptoms of "itching, nausea and fatigue" can reflect gall bladder problems, and several other causes. See your physician and ask about ultrasound of the abdomen, and some lab testing to make this diagnosis. The oral contraceptives probably are not related to your symptoms.
Dr. Ralph Boling
Obstetrics and Gynecology 39 years experience
Women whose first-degree relatives have experienced cholestasis of pregnancy or oral contraceptive-induced cholestasis may be at increased risk and should be closely monitored while taking birth-control pills. Women with current or previous benign or malignant hepatic tumors should not take oral contraceptives.
Feb 20, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 20, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.